Alert archive / Michigan / Winter Storm Watches in 2011
Winter Storm Watch 5, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm watch at Apr 18, 2011, 3:34 PM EDT for 14 counties in Michigan. It took effect at Apr 19, 2011, 6:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 18, 2011, 3:34 PM EDT (19:34 UTC)
- In effect from
- Apr 19, 2011, 6:00 PM EDT
- Expired
- Apr 19, 2011, 4:13 AM EDT
- In force
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Montmorency County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 9 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 7.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 594 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WWUS43 KAPX 181934 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 334 PM EDT MON APR 18 2011 ...HEAVY WET SNOW POSSIBLE OVER PORTIONS OF NORTHERN MICHIGAN... .THE CALENDAR MAY SAY APRIL BUT THE WEATHER PATTERN WILL NOT BE SPRINGLIKE. A STORM SYSTEM WILL DEVELOP OVER THE MID MISSISSIPPI VALLEY ON TUESDAY AND MOVE QUICKLY NORTH TOWARD SOUTHERN MICHIGAN TUESDAY NIGHT. WITH COOL AIR IN PLACE OVER THE NORTHERN LAKES AND PLENTY OF MOISTURE SURGING NORTHWARD WITH THE LOW PRESSURE AREA...THE INGREDIENTS ARE IN PLACE FOR A MESSY MIX OF WINTER LIKE WEATHER. PRECIPITATION WILL MOVE INTO SOUTHERN PORTIONS OF THE AREA SOUTH OF M-72 BY LATER TUESDAY AFTERNOON...AND OVERSPREAD THE REMAINDER OF THE AREA TUESDAY EVENING. SNOW WILL BE THE MAIN WEATHER TYPE DURING THE EVENING HOURS WITH A TRANSITION TO SLEET OR RAIN ACROSS SOUTHERN AREAS OVERNIGHT INTO EARLY WEDNESDAY. THE PRECIPITATION MAY BE INTENSE AT TIMES TUESDAY NIGHT WITH THUNDER SNOW OR THUNDER SLEET POSSIBLE AT TIMES. THE PRECIPITATION WILL END RAPIDLY BY MIDDAY WEDNESDAY. MIZ016>030-190345- /O.NEW.KAPX.WS.A.0005.110419T2200Z-110420T1600Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE 334 PM EDT MON APR 18 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. IMPACTS... * SNOW AND SLEET COVERED ROADS RESULTING IN SLIPPERY TRAVEL. * GUSTY EAST WINDS OF 15 TO 25 MPH CREATING BLOWING SNOW AND AREAS OF REDUCED VISIBILITIES. HAZARDOUS WEATHER... * SNOW DEVELOPING LATE TUESDAY AFTERNOON OR EARLY EVENING WITH A GRADUAL SOUTH TO NORTH TRANSITION TO SLEET AND RAIN DURING THE OVERNIGHT HOURS. THE PRECIPITATION MAY REMAIN ALL SNOW NORTH OF M-68. * SNOW AND SLEET ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE IN THE M-72 CORRIDOR...WITH 6 INCHES OR MORE POSSIBLE ALONG AND NORTH OF M-32. * THE HEAVIEST PRECIPITATION WILL OCCUR FROM MID EVENING THROUGH THE OVERNIGHT HOURS. THUNDER WILL ALSO BE POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MIZ008-015-190345- /O.NEW.KAPX.WS.A.0005.110420T0300Z-110420T1600Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 334 PM EDT MON APR 18 2011 ...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. IMPACTS... * SNOW AND SLEET COVERED ROADS RESULTING IN SLIPPERY TRAVEL. * GUSTY EAST WINDS OF 15 TO 25 MPH CREATING BLOWING SNOW AND AREAS OF REDUCED VISIBILITIES. HAZARDOUS WEATHER... * SNOW DEVELOPING DURING THE EVENING HOURS...REACHING THE SAULT TOWARD MIDNIGHT. THE SNOW MAY MIX WITH SLEET CLOSER TO THE STRAITS OVERNIGHT INTO WEDNESDAY MORNING. * SNOW ACCUMULATIONS OF 4 TO 6 INCHES POSSIBLE. * THE HEAVIEST PRECIPITATION WILL OCCUR AFTER MIDNIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ JK
2 follow-up statements
151 WWUS43 KAPX 190233 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1033 PM EDT MON APR 18 2011 ...HEAVY WET SNOW POSSIBLE OVER PORTIONS OF NORTHERN MICHIGAN... .A STORM SYSTEM WILL DEVELOP OVER THE MID MISSISSIPPI VALLEY ON TUESDAY AND MOVE QUICKLY NORTH TOWARD SOUTHERN MICHIGAN TUESDAY NIGHT. WITH COLD AIR IN PLACE OVER THE NORTHERN LAKES AND PLENTY OF MOISTURE SURGING NORTHWARD WITH THE LOW PRESSURE AREA...THE INGREDIENTS ARE IN PLACE FOR A MESSY MIX OF WINTER LIKE WEATHER. PRECIPITATION WILL MOVE INTO SOUTHERN PORTIONS OF THE AREA SOUTH OF M-72 BY LATER TUESDAY AFTERNOON...AND OVERSPREAD THE REMAINDER OF THE AREA TUESDAY EVENING. SNOW WILL BE THE MAIN WEATHER TYPE DURING THE EVENING HOURS WITH A TRANSITION TO SLEET OR RAIN ACROSS SOUTHERN AREAS OVERNIGHT INTO EARLY WEDNESDAY. THE PRECIPITATION MAY BE INTENSE AT TIMES TUESDAY NIGHT WITH THUNDER SNOW OR THUNDER SLEET POSSIBLE AT TIMES. THE PRECIPITATION WILL END RAPIDLY BY MIDDAY WEDNESDAY. MIZ016>030-191045- /O.CON.KAPX.WS.A.0005.110419T2200Z-110420T1600Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA- ALCONA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO... HARRISVILLE 1033 PM EDT MON APR 18 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. IMPACTS... * SNOW AND SLEET COVERED ROADS RESULTING IN SLIPPERY TRAVEL. * GUSTY EAST WINDS OF 15 TO 25 MPH CREATING BLOWING SNOW AND AREAS OF REDUCED VISIBILITIES. HAZARDOUS WEATHER... * SNOW DEVELOPING LATE TUESDAY AFTERNOON OR EARLY EVENING WITH A GRADUAL SOUTH TO NORTH TRANSITION TO SLEET AND RAIN DURING THE OVERNIGHT HOURS. THE PRECIPITATION MAY REMAIN ALL SNOW NORTH OF M-68. * SNOW AND SLEET ACCUMULATIONS OF 2 TO 5 INCHES POSSIBLE IN THE M-72 CORRIDOR...WITH 6 INCHES OR MORE POSSIBLE ALONG AND NORTH OF M-32. * THE HEAVIEST PRECIPITATION WILL OCCUR FROM MID EVENING THROUGH THE OVERNIGHT HOURS. THUNDER WILL ALSO BE POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MIZ008-015-191045- /O.CON.KAPX.WS.A.0005.110420T0300Z-110420T1600Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1033 PM EDT MON APR 18 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING. IMPACTS... * SNOW AND SLEET COVERED ROADS RESULTING IN SLIPPERY TRAVEL. * GUSTY EAST WINDS OF 15 TO 25 MPH CREATING BLOWING SNOW AND AREAS OF REDUCED VISIBILITIES. HAZARDOUS WEATHER... * SNOW DEVELOPING DURING THE EVENING HOURS...REACHING THE SAULT TOWARD MIDNIGHT. THE SNOW MAY MIX WITH SLEET CLOSER TO THE STRAITS OVERNIGHT INTO WEDNESDAY MORNING. * SNOW ACCUMULATIONS OF 4 TO 6 INCHES POSSIBLE. * THE HEAVIEST PRECIPITATION WILL OCCUR AFTER MIDNIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
562 WWUS43 KAPX 190813 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 413 AM EDT TUE APR 19 2011 ...LATE SEASON WINTER STORM SETS ITS SIGHTS ON THE REGION... .LOW PRESSURE OVER THE SOUTHERN PLAINS TODAY WILL LIFT TO NEAR DETROIT BY WEDNESDAY MORNING...DRAGGING WITH IT A LARGE AREA OF SIGNIFICANT PRECIPITATION. WITH PLENTY OF COLD AIR IN PLACE OVER THE NORTHERN LAKES AND PLENTY OF MOISTURE SURGING NORTHWARD WITH THE LOW PRESSURE AREA...THE INGREDIENTS ARE IN PLACE FOR A MESSY MIX OF WINTRY WEATHER. PRECIPITATION WILL MOVE INTO SOUTHERN PORTIONS OF THE AREA SOUTH OF M-72 LATER THIS AFTERNOON...AND OVERSPREAD THE REMAINDER OF THE AREA THROUGH THE EVENING. SNOW WILL BE THE MAIN WEATHER TYPE DURING THE EVENING HOURS WITH A TRANSITION TO SLEET AND RAIN ACROSS SOUTHERN AREAS OVERNIGHT INTO EARLY WEDNESDAY. PRECIPITATION WILL FALL HEAVILY AT TIMES TONIGHT...WITH THUNDER ALSO POSSIBLE. MIZ016>027-192300- /O.UPG.KAPX.WS.A.0005.110419T2200Z-110420T1600Z/ /O.NEW.KAPX.WS.W.0005.110419T2100Z-110420T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO- MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA... FRANKFORT...TRAVERSE CITY...KALKASKA 413 AM EDT TUE APR 19 2011 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. IMPACTS... * SNOW AND SLEET COVERED ROADS RESULTING IN SLIPPERY TRAVEL. * GUSTY EAST WINDS OF 15 TO 25 MPH CREATING BLOWING SNOW AND AREAS OF REDUCED VISIBILITIES. HAZARDOUS WEATHER... * SNOW WILL DEVELOP THROUGH THE LATE AFTERNOON AND EVENING HOURS...LIKELY MIXING WITH SLEET AND FREEZING RAIN SOUTH OF A LINE FROM ALPENA TO GAYLORD TO FRANKFORT THROUGH THE NIGHT. PRECIPITATION IS EXPECTED TO REMAIN ALL SNOW NORTH OF M-68. * SNOW AND SLEET ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED BETWEEN M-72 AND M-32...WITH AMOUNTS IN EXCESS OF 8 INCHES POSSIBLE ALONG AND NORTH OF M-32. * THE HEAVIEST PRECIPITATION WILL OCCUR FROM MID EVENING THROUGH THE OVERNIGHT HOURS. THUNDER IS ALSO POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MIZ008-015-192300- /O.UPG.KAPX.WS.A.0005.110420T0300Z-110420T1600Z/ /O.NEW.KAPX.WS.W.0005.110420T0000Z-110420T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 413 AM EDT TUE APR 19 2011 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. IMPACTS... * SNOW COVERED ROADS RESULTING IN SLIPPERY TRAVEL. * GUSTY EAST WINDS OF 15 TO 25 MPH CREATING BLOWING SNOW AND AREAS OF REDUCED VISIBILITIES. HAZARDOUS WEATHER... * SNOW WILL DEVELOP THROUGH THE EVENING...REACHING THE SAULT STE MARIE AREA TOWARD MIDNIGHT. * SNOW ACCUMULATIONS OF 3 TO 8 INCHES ARE EXPECTED...HEAVIEST OVER THE EASTERN HALF OF BOTH CHIPPEWA AND MACKINAC COUNTIES. SNOW TOTALS WILL DIMINISH QUICKLY WEST OF M-123. * THE HEAVIEST PRECIPITATION WILL OCCUR OVERNIGHT INTO EARLY WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ MIZ028>030-192300- /O.UPG.KAPX.WS.A.0005.110419T2200Z-110420T1600Z/ /O.NEW.KAPX.WW.Y.0014.110419T2100Z-110420T1200Z/ CRAWFORD-OSCODA-ALCONA- INCLUDING THE CITIES OF...GRAYLING...MIO...HARRISVILLE 413 AM EDT TUE APR 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. IMPACTS... * SNOW AND ICE COVERED ROADS ARE POSSIBLE...RESULTING IN SLIPPERY TRAVEL. HAZARDOUS WEATHER... * A WINTRY MIX OF SNOW AND SLEET WILL OVERSPREAD THE AREA THROUGH THE LATE AFTERNOON AND EVENING HOURS...GRADUALLY TRANSITIONING TO A MIX OF SLEET...FREEZING RAIN...AND JUST PLAIN RAIN. * SNOW AND SLEET ACCUMULATIONS OF 1 TO LOCALLY 5 INCHES ARE EXPECTED...HEAVIEST ACROSS CRAWFORD COUNTY. LIGHT ICE ACCUMULATION IS ALSO POSSIBLE. * THE HEAVIEST PRECIPITATION WILL OCCUR FROM MID EVENING THROUGH THE OVERNIGHT HOURS. THUNDER IS ALSO POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. && $$ MIZ031>033-192300- /O.NEW.KAPX.WW.Y.0014.110419T2100Z-110420T1200Z/ MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...MANISTEE...CADILLAC...LAKE CITY 413 AM EDT TUE APR 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY. IMPACTS... * SNOW AND SLEET COVERED ROADS RESULTING IN SLIPPERY TRAVEL. HAZARDOUS WEATHER... * A WINTRY MIX OF SNOW AND SLEET WILL DEVELOP THROUGH THE LATE AFTERNOON AND EVENING HOURS...GRADUALLY CHANGING TO A MIX OF SLEET...FREEZING RAIN...AND JUST PLAIN RAIN FROM SOUTH TO NORTH OVERNIGHT. * SNOW AND SLEET ACCUMULATIONS OF 1 TO LOCALLY 4 INCHES ARE EXPECTED...THOUGH HIGHER AMOUNTS ARE POSSIBLE SHOULD THE CHANGEOVER TO SLEET TAKE LONGER TO OCCUR THAN CURRENTLY EXPECTED. A LIGHT ACCUMULATION OF ICE IS ALSO POSSIBLE WHERE ANY FREEZING RAIN PERSISTS. * THE HEAVIEST PRECIPITATION WILL OCCUR FROM MID EVENING THROUGH THE OVERNIGHT HOURS. THUNDER IS ALSO POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. && $$ MIZ034>036-192300- /O.NEW.KAPX.WW.Y.0014.110419T2100Z-110420T1200Z/ ROSCOMMON-OGEMAW-IOSCO- INCLUDING THE CITIES OF...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY 413 AM EDT TUE APR 19 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR MIXED PRECIPITATION....WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM EDT WEDNESDAY. IMPACTS... * SNOW AND ICE COVERED ROADS ARE POSSIBLE...RESULTING IN SLIPPERY TRAVEL. HAZARDOUS WEATHER... * A WINTRY MIX OF SNOW AND SLEET WILL OVERSPREAD THE AREA THROUGH THE LATE AFTERNOON AND EVENING HOURS...GRADUALLY TRANSITIONING TO A MIX OF SLEET AND RAIN THROUGH THE NIGHT. LOCALIZED FREEZING RAIN IS POSSIBLE WEST OF I-75. * SNOW AND SLEET ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED. LIGHT ICE ACCUMULATION IS ALSO POSSIBLE. * THE HEAVIEST PRECIPITATION WILL OCCUR FROM MID EVENING THROUGH THE OVERNIGHT HOURS. THUNDER IS ALSO POSSIBLE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. && $$ LAWRENCE
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Apr 18, 3:27 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 18, 3:27 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
327 PM EDT MON APR 18 2011
.SYNOPSIS.../ISSUED AT 354 AM/
HIGH PRESSURE OVER THE GREAT LAKES...WILL SLIDE OFF TO THE EAST
TONIGHT...WITH LOW PRESSURE DEVELOPING IN THE SOUTHERN PLAINS. THE
LOW WILL MOVE UP INTO THE GREAT LAKES TUESDAY NIGHT...CROSSING
SOUTHERN LOWER MICHIGAN WEDNESDAY MORNING. THIS SYSTEM...WILL
BRING ANOTHER ROUND OF WINTRY WEATHER TO THE REGION BEGINNING
TUESDAY AFTERNOON...WITH THE BEST CHANCES TUESDAY NIGHT INTO
WEDNESDAY. A MIX OF RAIN...SNOW AND SLEET IS EXPECTED...WITH
SIGNIFICANT SNOW ACCUMULATIONS POSSIBLE FOR PORTIONS OF NORTHERN
MICHIGAN.
SOME LINGERING SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY
NIGHT...BEFORE HIGH PRESSURE BUILDS IN FOR THURSDAY...BRINGING DRY
BUT CONTINUED COOL WEATHER. YET ANOTHER AREA OF LOW
PRESSURE...WILL BRING ANOTHER CHANCE FOR RAIN OR SNOW...INTO THE
UPCOMING WEEKEND.
NS
&&
.SHORT TERM.../ISSUED AT 320 PM/...TONIGHT
FAST ZONAL FLOW ALOFT WITH SFC HIGH PRESSURE DRAPED FROM SOUTH
CENTRAL CANADA ACROSS THE GREAT LAKES. MORNING LOW PRESSURE RIDING
THE STATIONARY FRONT ALONG THE OHIO VALLEY HAS SHIFTED
EAST...TAKING MOST OF THE MID AND HIGHER LEVEL CLOUDS ALONG FOR
THE RIDE. THERE REMAINS SOME BROKEN MID CLOUD DRAPED ACROSS THE
M-55 CORRIDOR. THE LOWER LEVEL CLOUDS HAVE MIXED OUT EVERYWHERE
EXCEPT EASTERN UPPER...WHERE THE COLDEST 925MB AIR RESIDES ALONG
WITH A LIGHT NORTHERLY FLOW. IT TOOK AWHILE...BUT A NICE...ALBEIT
COOL DAY FOR MOST. TEMPERATURES RANGED FROM THE LOWER 30S TO THE
LOWER 40S.
MAINLY CLEAR SKIES WILL BEGIN THE NIGHT...WITH JUST SOME PATCHY
HIGH LEVEL CLOUDS. THEN...THE UPPER FLOW WILL BEGIN TO BUCKLE
TONIGHT AS INITIAL SHORTWAVE ENERGY LIFTS OUT OF THE ROCKIES AND
INDUCES DEEPENING LOW PRESSURE OVER OKLAHOMA. MID/UPPER LEVEL
ISENTROPIC ASCENT KICKS IN MAINLY OVERNIGHT...AND SKIES WILL
INCREASE IN CLOUDINESS. THIS WILL ALLOW FOR A QUICK DROP IN
TEMPERATURES TONIGHT...BEFORE A SLOWER FALL TO STEADY TEMPS LATE.
LOW TEMPERATURES WILL BE IN THE 20S.
THERE IS A BIT OF A CONCERN FOR SOME LOW CLOUDS POSSIBLY MAKING A
REAPPEARANCE OVER PORTIONS OF NE LOWER OVERNIGHT. AS WINDS TURN
MORE EASTERLY OVERNIGHT...COLDER...YET MARGINAL 925MB OVERLAKE
INSTABILITY DEVELOPS. FROM A SKY CONDITION PERSPECTIVE IT'S NOT
THAT BIG OF A DEAL...AS SKIES BY THEN SHOULD ALREADY BE MOSTLY
CLOUDY WITH THE HIGHER LEVEL CLOUDS.
SMD
&&
.LONG TERM.../ISSUED AT 320 PM/...TUESDAY AND BEYOND
THE SEARCH FOR SPRING CONTINUES. VERY ACTIVE WEATHER PATTERN
ACROSS THE LOWER 48 THROUGH THE EXTENDED WITH PERSISTENTLY STRONG
PACIFIC JET AND NUMEROUS SHORTWAVE TROFS EJECTING OUT OF WESTERN
UPPER TROF. THIS WILL RESULT IN AN OVERALL CLOUDY...WET /OR WHITE/
AND COOLISH PERIOD.
TUESDAY...LEAD SHORTWAVE FROM THE WESTERN TROF WILL REACH EASTERN
KS...WITH THE SURFACE LOW NEARING STL. A WARM FRONT WILL EXTEND EAST
INTO THE OHIO VALLEY. SOUTHWEST 850MB WINDS OF NEARLY 60KT IN THE
WARM SECTOR WILL BRING DEEP MOISTURE NORTH OF THE WARM
FRONT...FOCUSING PRIMARILY ON THE NORTHERN OHIO VALLEY AND SOUTHERN
MICHIGAN. OVER NORTHERN MICHIGAN...850MB WINDS DUE EAST...HELPING
TO REINFORCE DRY AIR BELOW 700MB. SO IT WILL TAKE SOME WORK TO
SATURATE AND GET PRECIPITATION INTO OUR AREA INITIALLY. CHANCE POPS
IN THE MORNING SOUTH OF M-55 /RAIN OR SNOW...NO WARM NOSE ALOFT YET
BUT A SURFACE-BASED WARM LAYER THAT WILL DRY TO DEEPEN TO NEAR 2K
FT/. IN THE AFTERNOON...CHANCE POPS TO M-32...AND LIKELY POPS NEAR
M-55. WILL GO WITH RAIN/SNOW MIX AS PRECIPITATION INTENSITY WILL
LIKELY DETERMINE HOW QUICKLY SURFACE BASED WARM LAYER COOLS. HIGH
TEMPS IN THE UPPER 30S TO MID 40S.
TUESDAY NIGHT...THINGS GET INTERESTING. 995MB LOW WILL LIFT TO
BETWEEN DETROIT AND SAGINAW...WITH LEAD SHORTWAVE REACHING IL.
850-700MB MIXING RATIOS OF 4 G/KG WILL SURGE NORTHWARD AHEAD OF THE
LOW. 850MB DEWPOINTS REACH 11C OVER FAR SOUTHEAST LOWER BY
WEDNESDAY MORNING...BEING ADVECTED NORTHWARD BY 50+ KT 850MB JET.
THE THERMAL STRIATION FROM NORTH TO SOUTH IN THIS EVENT WILL BE VERY
TIGHT WITH COOLER RIDGING NORTH OF SUPERIOR...MAKING THE P-TYPE
FORECAST VERY CHALLENGING. PRECIP WILL SURGE NORTH INTO THE
FORECAST AREA...WITH THE HEAVIEST PRECIP LIKELY SOUTH OF M-32 DURING
THE EVENING...PIVOTING ALONG AND NORTH OF M-72 OVERNIGHT. GFS
CROSS-SECTIONS AT 06Z SHOW A WELL DEFINED FRONTAL SURFACE WITH
STRONG FGEN...AND A DEEP LAYER OF NEGATIVE THETA-E LAPSE RATES NORTH
TOWARD THE STRAITS /THUNDER SNOW AND THUNDER SLEET WILL BE LIKELY/.
THIS POINTS TOWARD A BROAD AREA OF LIGHT PRECIPITATION OVER NORTHERN
MICHIGAN WITH A SINGLE EMBEDDED BAND OF HEAVY PRECIPITATION WITHIN
IT.
NOW FOR THE ULTIMATELY DIFFICULT QUESTION...P-TYPE. LEANING TOWARD
THE SLIGHTLY COOLER AND FURTHER SOUTH GFS/ECMWF SOLUTIONS. BUFKIT
SOUNDINGS SHOW MAINLY RAIN SOUTH OF THE F-GEN BAND...MIX WITHIN THE
BAND...AND SNOW NORTH OF IT. A PRONOUNCED WARM NOSE BETWEEN
850-700MB WORKS NORTHWARD OVERNIGHT...LIKELY TURNING THE SNOW TO
SLEET OR RAIN FROM SOUTH TO NORTH. THE M-72 CORRIDOR INCLUDING TVC
WILL START AS SNOW...THEN GO TO SLEET AND FINALLY TO JUST RAIN
..WITH 2-4 INCHES OF SNOW-SLEET ACCUMS /POSSIBLE/ BEFORE THE SWITCH.
M-32 CORRIDOR...SNOW WILL MIX WITH SLEET OVERNIGHT...ACCUMS 3-6
INCHES. M-68 AND NORTH...SNOW AND SLEET...BUT WITH LATER ONSET 3-6
ALONG M-68 DWINDLING TO 1-3 INCHES UP BY THE SAULT. MIN TEMPS NEAR
30 TO THE MID 30S...WITH GUSTY EAST WINDS.
HEADLINES...WILL GO WITH A WINTER STORM WATCH FROM THE M-72 CORRIDOR
NORTH TO THE SAULT. NORTHERN LOWER WATCH WILL BEGIN AT 6 PM...WITH
EASTERN UPPER BEGINNING AT 10 PM. THE ENTIRE WATCH WILL GO THROUGH
NOON ON WEDNESDAY. SNOWFALL TOTALS MAY NOT REACH WARNING CRITERIA
OVER THE ENTIRE WATCH AREA BUT GIVEN THE TIME OF THE YEAR AND AN
EXPECTED SLOPPY MIX OF SNOW...SLEET AND RAIN...BELIEVE A WATCH IS
WARRANTED.
WEDNESDAY...SURFACE LOW WILL CROSS SOUTHERN LAKE HURON IN THE
MORNING...AND BE EAST OF GEORGIAN BAY BY 00Z. HEAVIER PRECIP OVER
EASTERN UPPER AND FAR NORTHERN LOWER DURING THE EARLY MORNING
/LIKELY SNOW OR SLEET/...BEFORE QUICKLY DIMINISHING IN THE
AFTERNOON. ANOTHER 1-3 INCHES POSSIBLE ALONG/N OF M-68. WITH
UPSTREAM KICKER ENERGY TAKING ON NEGATIVE TILT AND CLOSING OFF OVER
THE AREA...THERE COULD BE SOME PRECIPITATION "SURPRISES" IN STORE
FOR WEDNESDAY. BUT GIVEN THE TIME OF YEAR /THIS IS LATE
APRIL!/...IT WILL BE DIFFICULT TO ACHIEVE SIGNIFICANT DAYTIME SNOW
ACCUMULATIONS. ANY LEFTOVER PRECIPITATION TO THE SOUTH WILL
TRANSITION BACK TOWARD LIGHT SNOW OR MIX AS COOLER AIR WRAPS BACK IN
ON THE BACKSIDE OF DEPARTING LOW. THIS SHOULDN/T BE A BIG
DEAL...WITH SURFACE TEMPS LIKELY ABOVE FREEZING BY THIS TIME. HIGH
TEMPS MID 30S TO MID 40S...WITH BRISK NE WINDS BACKING NW.
LATER PERIODS...SHORTWAVE RIDGING ON THURSDAY WILL BRING AT LEAST
ONE RELATIVELY QUIET WEATHER DAY TO THE MIX AS NORTHERN MICHIGAN
SITS BETWEEN SYSTEMS. WHAT HAPPENS FOR THE END OF THE WEEK INTO THE
WEEKEND IS A LARGE QUESTION MARK WITH SIGNIFICANT MODEL DIVERGENCE.
BOTH THE GFS/ECMWF EJECT MORE ENERGY OUT OF WESTERN TROF AND TOWARD
THE GREAT LAKES FRIDAY NIGHT/SATURDAY. THIS NEXT SYSTEM WILL BE
WEAKER THAN MIDWEEK SYSTEM...BUT P-TYPE ISSUES STILL IN THE PICTURE
WITH SURGE OF DEEPER MOISTURE INTERACTING WITH MARGINALLY COLD LOW
LEVEL TEMPERATURES. ONCE AGAIN...FGEN PRECIPITATION BAND ACROSS
NORTHERN MICHIGAN WITH TIGHT THERMAL GRADIENT. NOT AS MUCH COLD AIR
IN PLACE THIS TIME AROUND...SO THIS EVENT WILL LEAN MORE LIQUID THAN
FROZEN. WILL NOT GET TOO DETAILED THIS FAR OUT AND WILL KEEP THE
IDEA OF RAIN/SNOW WORDING FOR FRIDAY NIGHT AND EARLY SATURDAY.
EASTER SUNDAY LOOKING DRY AND WARMER...WITH TEMPERATURES IN THE
50S.
&&
.MARINE.../ISSUED AT 320 PM/
WINDS WILL REMAIN RELATIVELY LIGHT UNDER HIGH PRESSURE THROUGH
TONIGHT AND TUESDAY MORNING. A STORM SYSTEM WILL STRENGTHEN AND
TRACK THROUGH THE MISSISSIPPI VALLEY TOMORROW AFTERNOON...THEN
INTO THE SRN GREAT LAKES TUESDAY NIGHT INTO WEDNESDAY. THIS WILL
RESULT IN HIGH CONFIDENCE OF NEEDING NEW HEADLINES. FEEL LIKE
GALES WILL BE MORE THAN POSSIBLE BETWEEN LATE TUESDAY AFTERNOON
THROUGH THURSDAY MORNING OVER ALL NEARSHORES. THUS...A GALE WATCH
HAS BEEN ISSUED. ALSO...EXPECT A NEW BOUT OF MESSY WINTRY WEATHER.
SMD
&&
.AVIATION.../ISSUED AT 154 PM/...VALID FOR 18Z TAFS
DIFFICULT CIG FORECAST FROM EARLIER TODAY...BUT LOW MVFR CLOUDS
HAVE MIXED OUT AT THE TAF SITES...FINALLY AT TVC. NOT FORESEEING
ANY MVFR CIG ISSUES FOR THE REMAINDER OF THE DAY AND MOST OF THE
NIGHT. AS FLOW TURNS EASTERLY AND INCREASES A TOUCH OVERNIGHT
THOUGH...CANNOT RULE OUT SOME ADDITIONAL MVFR CIGS ROLLING INTO
APN. WILL JUST INTRO THE IDEA WITH A SCATTERED DECK...AS
CONFIDENCE IN THIS IS NOT TOO HIGH AT THIS POINT. WE WILL HAVE
THICKENING HIGH LEVEL CLOUDS OVERNIGHT AND INTO TUESDAY...AS THE
NEXT STORM SYSTEM STRENGTHENS...WHILE LIFTING INTO THE SOUTHERN
MISSISSIPPI VALLEY. CONDITIONS WILL RAPIDLY DECLINE TUESDAY
AFTERNOON THROUGH WEDNESDAY...WITH INCREASING WINDS...DEVELOPING
IFR CIGS...IFR-MVFR VSBYS...AND ANOTHER BOUT WITH WINTRY
PRECIPITATION. SMD
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING FOR MIZ016>030.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING FOR MIZ008-015.
LH...GALE WATCH FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
LHZ345>349.
LM...GALE WATCH FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
LMZ323-341-342-344>346.
LS...GALE WATCH FROM TUESDAY AFTERNOON THROUGH THURSDAY MORNING FOR
LSZ321-322.
&&Hazardous weather outlook, Apr 18, 3:26 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 326 PM EDT MON APR 18 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 192230- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 326 PM EDT MON APR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL MOVE OUT OF THE MID MISSISSIPPI VALLEY AND INTO THE SOUTHERN GREAT LAKES TUESDAY NIGHT. THIS WILL SPREAD A MIX OF SNOW...SLEET AND RAIN INTO NORTHERN MICHIGAN. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE OVER PORTIONS OF THE OUTLOOK AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. FOR ADDITIONAL DETAILS... PLEASE SEE THE LATEST WINTER STORM WATCH AT WWW.WEATHER.GOV/GAYLORD. GALE FORCE WINDS MAY DEVELOP ON THE NEARSHORE WATERS AROUND NORTHERN MICHIGAN TUESDAY NIGHT INTO WEDNESDAY NIGHT. PLEASE SEE THE LATEST GALE WATCH FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. JK
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:52 PM EDT | Gale Watch | APX | 12 hr |
Nearby
Winter Storm Watches in Michigan, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.